Alert archive / Virginia / High Wind Watches in 2007

High Wind Watch 1, NWS Wakefield, VA

May 5, 20074 counties in Virginia; Camden County, Currituck County, Pasquotank County, North Carolina; Worcester County, Maryland

NWS Wakefield, VA issued this high wind watch at May 5, 2007, 3:29 PM EDT for 4 counties in Virginia; Camden County, Currituck County, Pasquotank County, North Carolina; Worcester County, Maryland. It took effect at May 6, 2007, 11:00 AM EDT. It was in force for .

The area

The counties it named.

The facts

Issued
May 5, 2007, 3:29 PM EDT (19:29 UTC)
In effect from
May 6, 2007, 11:00 AM EDT
Expired
May 6, 2007, 12:59 AM EDT
In force
Issued by
NWS Wakefield, VA

Counties Worcester County, MD, Camden County, NC, Currituck County, NC, Pasquotank County, NC, Accomack County, VA, City of Chesapeake, VA, City of Virginia Beach, VA, Northampton County, VA

The radar

The Norfolk radar (KAKQ), 93 km from the middle of the area, began a volume at 19:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Wallops Is Stn, VA (KWAL), launched 12:00Z, 7.5 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Wallops Is Stn, VA at 12:00Z on 2007-05-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Wallops Is Stn, VA at 12:00Z on 2007-05-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -21 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2212 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
-21 m²/s²
0-3 km storm-relative helicity
76 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this high wind watch went out at May 5, 11:13 AM EDT, 4 hours 16 minutes earlier.

Area forecast discussion, May 5, 11:13 AM EDT, 4 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
1113 AM EDT SAT MAY 5 2007

.SYNOPSIS...
WEAK LOW PRESSURE WILL MOVE FROM KENTUCKY TO NORTH CENTRAL NORTH
CAROLINA THIS AFTERNOON INTO TONIGHT...THEN GRADUALLY INTENSIFY
OFF THE NORTH CAROLINA COAST SUNDAY INTO MONDAY...BEFORE SLOWLY
DRIFTING OUT TO SEA TUESDAY AND WEDNESDAY. STRONG HIGH PRESSURE
BUILDS SOUTH FROM EASTERN CANADA SUNDAY INTO EARLY NEXT WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
RDR INDICATING SCTD AREA OF VRY LGT SHRAS MOVNG INTO OUR CWA LATE
THIS MORNG. OTHRWISE...HEAVIER SHRAS OR RAIN WAS STILL WELL WSW OF
FA AND WILL TAKE A WHILE TO DEVELOP OR SPREAD INTO AREA...UNTIL HI
PRES SLIDES FARTHER OFFSHR ALLOWING LO AND MOIST TO MOVE E. HAVE
TWEAKED MAX TEMPS DWN A DEGREE OR TWO...DUE TO LOTS OF CLDS. MORE
SIGNIFICANT RAIN EXPECTED THIS EVENG/OVRNGT...AS LO PRES SLIDES
ACRS SRN VA AND NRN NC.

&&

.SHORT TERM /SUNDAY/...
WK LO PRES CUTTING ACRS XTRM SRN VA/NRN NC TNGT...REACHING THE CST
SUN MRNG...BRINGS LIKELY TO DEFINITE PCPN CHCS ACRS THE FA. LOOKS
TO BE A RAINY PD FM 00-02Z/06 THROUGH 12-14Z/06...ESP ACRS
CNTRL/SRN PORTIONS OF THE FA. QPF TO AVG ABT 0.50 INCH...HIER AMTS
PSBL...AND WOULD NOT RULE OUT ISLTD (ELEVATED) CNVTN. HIGHLY
AMPLIFIED UPR LVL PTRN ACRS ERN NA...WL LEAD TO STRNG NRLY FLO
ALOFT INVOF E CST...AND LRG SFC HI PRES FM ERN CANADA BUILDING
SWD. IN COMBO W/ THAT HI...THE SFC LO PRES DVLPG E OF NC...WL PRDC
MOD/STRNG LLVL WNDS...ESP INVOF CST (SE VA/NE NC) ON SUN. RMNG
COOL ON SUN...W/ HI TEMPS MNLY IN THE 60S (50S? NR THE CST).

&&

.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
LATEST MODEL RUNS CONT W/ SFC LO PRES DEVELOPMENT OFF SE COAST
SUN NGT/MON AND POTENTIALLY STALLING AND DEEPENING OF THE SYSTEM
OFF THE COAST. THIS TREND WILL NEED TO BE MONITORED OVER THE NEXT
CPL DAYS ESP FOR PSBL MARINE IMPACTS ALONG THE MID ATLC COAST. AS
FAR AS SENSIBLE WEATHER CONDS...A GRADUAL RECOVERY OF TEMPS THRU
NEXT WEEK AS AMPLIFIED RIDGE BUILDS EAST. PCPN CHCS LOOK MINIMAL
FOR MUCH OF THE UPCOMING WEEK AS SUBSIDENCE/DRY AIR PREVALENT BUT
WILL NEED TO MONITIOR THE OFFSHORE SYSTEM FOR LOCAL IMPACTS ON
TEMPS AND PCPN.

&&

.AVIATION /15Z SATURDAY THROUGH WEDNESDAY/...
THIS MORNING ALL SITES WILL CONTINUE AT VFR UNDER OVC SKIES AROUND
4000 FT. WILL BE LOOKING FOR RAIN TO DEVELOP TO THE WEST LATER
THIS AFTERNOON. POSSIBLE LOCAL SHOWERS THIS AFTERNOON WILL DEVELOP
INTO STRAIGHT RAIN LATER THIS EVENING. DO NOT XPECT CEILINGS TO
FALL UNTIL THIS EVENING INTO MFVR WITH POSSIBLE IFR INTO EARLY SUN
MORN. VERY WINDY AND CLDY DAY ON TAP FOR SUNDAY...WITH SOME
CLEARING BY LATE IN THE DAY. UNCERTAINITY IN FORECAST FOR EARLY
NEXT WEEK THANKS TO DEVELOPMENT OF LOW OFFSHORE.

&&

.MARINE...
WATERS WILL CONTINUE TO RUN QUIET THIS AFTERNOON...WITH WINDS
BASICALLY OUT OF THE ESE 5 TO 15 KTS. WINDS SHIFT EASTERLY
TONIGHT AT 10 TO 15 KTS...AND THEN NE BY SUNDAY MORNING AFTER SYS
MOVES THRU AREA WINDS INCREASE AND SHIFT FROM THE NE. ALL WATERS
ARE LOOKING AT A SCA HEADLINE HOISTED SUN MORN THRU LATE SUNDAY
NIGHT/EARLY MON MORN. MODELS ACTUALLY BORDERING ON GALE WARNING
CRITERIA OF 35 KTS AT TIMES...AS THERE IS THE POSSIBILTY OF GUSTS
TO THIS MAGNITUDE. STILL EARLY IN FORECAST AND LATER MODEL RUNS
SHOULD HAVE BETTER GRASP ON TIMING AND STRENGTH OF WINDS. DID NOT
ADJUST WINDS PAST MON...AND EARLY INTO NEXT WEEK STILL LOOKING
VERY INTERESTING WITH BOTH MODELS NOW DEVELOPING THIS COASTAL LOW
OFFSHORE. STILL PLENTY OF DISCONTINUITY IN POSITION OF LOW...SO
WINDS ARE DIFFICULT TO FORECAST FOR MON/TUE TIMEFRAME.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...SMALL CRAFT ADVISORY FROM 6 AM SUNDAY TO 6 AM EDT MONDAY FOR
     NCZ102.
VA...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 6 AM SUNDAY TO 6 AM EDT MONDAY FOR
     ANZ630>633-650-652-654-656-658.

&&

SYNOPSIS...GINGRICH
NEAR TERM...GINGRICH
SHORT TERM...GINGRICH
LONG TERM...GINGRICH
AVIATION...33
MARINE...33/LYNCH
Hazardous weather outlook, May 5, 4:48 AM EDT, 10 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
448 AM EDT SAT MAY 5 2007

ANZ630-631-650-652-MDZ021-NCZ012>014-030>032-VAZ048-049-060>094-096-
060900-
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA-
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT 20 NM-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT 20 NM-
DORCHESTER-NORTHAMPTON NC-HERTFORD-GATES-BERTIE-CHOWAN-PERQUIMANS-
FLUVANNA-LOUISA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE-
MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-HENRICO-
KING WILLIAM-KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND-
NORTHUMBERLAND-LANCASTER-BRUNSWICK-DINWIDDIE-PRINCE GEORGE-
CHARLES CITY-NEW KENT-GLOUCESTER-MIDDLESEX-MATHEWS-GREENSVILLE-
SUSSEX-SURRY-JAMES CITY-YORK-SOUTHAMPTON-ISLE OF WIGHT-
NEWPORT NEWS/HAMPTON-SUFFOLK-
448 AM EDT SAT MAY 5 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE
BAY...THE SOUTHERN CHESAPEAKE BAY...THE MID ATLANTIC COASTAL
WATERS...THE LOWER EASTERN SHORE OF MARYLAND...COASTAL NORTHEAST
NORTH CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...CENTRAL
VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR SOUTHEAST
VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTH HAMPTON ROADS
VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF
VIRGINIA...THE PENINSULA OF SOUTHEAST VIRGINIA AND THE PIEDMONT OF
CENTRAL VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MDZ022>025-VAZ099-100-060900-
WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES-ACCOMACK-
NORTHAMPTON VA-
448 AM EDT SAT MAY 5 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND AND THE EASTERN SHORE OF VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE COMBINATION OF STRONG HIGH PRESSURE BUILDING SOUTH FROM
EASTERN CANADA...AND LOW PRESSURE DEVELOPING OFF THE NORTH
CAROLINA COAST SUNDAY INTO SUNDAY NIGHT WILL RESULT IN GUSTY
NORTHEAST WINDS. WIND SPEEDS WILL AVERAGE 20 TO 25 MPH...WITH
POSSIBLE GUSTS TO 30 TO 35 MPH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ015>017-102-VAZ095-097-098-060900-
PASQUOTANK-CAMDEN-INLAND CURRITUCK-OUTER BANKS CURRITUCK-
NORFOLK/PORTSMOUTH-CHESAPEAKE-VIRGINIA BEACH-
448 AM EDT SAT MAY 5 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH
CAROLINA...THE NORTHERN OUTER BANKS OF NORTH CAROLINA AND SOUTH
HAMPTON ROADS VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE COMBINATION OF STRONG HIGH PRESSURE BUILDING SOUTH FROM
EASTERN CANADA...AND LOW PRESSURE DEVELOPING OFF THE NORTH
CAROLINA COAST SUNDAY INTO MONDAY WILL RESULT IN GUSTY NORTHEAST
WINDS. WIND SPEEDS WILL AVERAGE 25 TO 30 MPH...WITH POSSIBLE
GUSTS TO 35 TO 40 MPH. COASTAL FLOODING IS POSSIBLE...ESPECIALLY
NEAR THE SOUTHERN SHORE OF THE CHESAPEAKE BAY...AND FROM VIRGINIA
BEACH TO THE NORTHERN OUTER BANKS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ632-633-654-656-658-060900-
CHESAPEAKE BAY FROM NEW POINT COMFORT TO CAPE HENRY VA-
CURRITUCK SOUND-
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT
20 NM-
COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT 20 NM-
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT
20 NM-
448 AM EDT SAT MAY 5 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHERN CHESAPEAKE
BAY...THE MID ATLANTIC COASTAL WATERS AND CURRITUCK SOUND.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE COMBINATION OF STRONG HIGH PRESSURE BUILDING SOUTH FROM
EASTERN CANADA...AND LOW PRESSURE DEVELOPING OFF THE NORTH
CAROLINA COAST SUNDAY THROUGH MONDAY WILL RESULT IN GUSTY
NORTHEAST WINDS. WIND SPEEDS WILL AVERAGE 25 TO 30 KT...WITH
POSSIBLE GUSTS TO 40 KT. WAVES NEAR THE MOUTH OF THE CHESAPEAKE
BAY WILL BUILD TO 5 TO 7 FEET...WHILE SEAS WILL BUILD TO 6 TO 10
FEET.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

25

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 5, 3:29 PM EDTWind AdvisoryAKQGloucester, Mathews, Southampton, City of Franklin31 hr
May 5, 4:01 PM EDTCoastal Flood WatchAKQGloucester, Mathews, Middlesex, Northampton, City of Virginia Beach35 hr
May 5, 4:01 PM EDTHigh Surf AdvisoryAKQAccomack, Northampton, City of Virginia Beach3 days

Nearby

High Wind Watches in Virginia, 2007High Wind Watches in North Carolina, 2007High Wind Watches in Maryland, 2007Every high wind watch in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.